The purpose of this paper is to highlight the main comment raised on the published manuscript [A. Atangana and K. M. Owolabi, Math. Model. Nat. Phenom. 13, 3 (2018)] by Garrappa [Commun. Nonlinear Sci. Numer. Simul. 70, 302–306 (2019)]. It was shown that the scheme proposed by Garrappa [Commun. Nonlinear Sci. Numer. Simul. 70, 302–306 (2019)] did not capture the memory and nonlocality and led to unreliable results. Therefore, we decided to highlight and validate this issue by means of a scheme where misprinting or typos were observed. Further, we propose some examples where some of them were reported by Garrappa [Commun. Nonlinear Sci. Numer. Simul. 70, 302–306 (2019)]. It is shown further by considering different examples of the nature of linear and nonlinear problems, and we show that the scheme presented by Atangana and Owolabi [Math. Model. Nat. Phenom. 13, 3 (2018)] is correct and gives 100% agreement for the case of linear problems with the other methods in the literature, while for the case of nonlinear problems, it gives a reasonable agreement and thus the claim by Garrappa [Commun. Nonlinear Sci. Numer. Simul. 70, 302–306 (2019)] is baseless.

At the request of the Editor and Publisher of Chaos, this article has been retracted effective 14 May 2019.

1.
R.
Garrappa
, “
Neglecting nonlocality leads to unreliable numerical methods for fractional differential equations
,”
Commun. Nonlinear Sci. Numer. Simul.
70
,
302
306
(
2019
).
2.
A.
Atangana
and
K. M.
Owolabi
, “
New numerical approach for fractional differential equations
,”
Math. Model. Nat. Phenom.
13
,
3
(
2018
).
3.
R.
Garrappa
, “
On linear stability of predictor-corrector algorithms for fractional differential equations
,”
Int. J. Comput. Math.
87
(
10
),
2281
2290
(
2010
).
4.
I.
Podlubny
, Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and Some of Their Applications (
Elsevier
,
1999
).
5.
S. G.
Samko
,
A. A.
Kilbas
, and
O. I.
Marichev
,
Fractional Integrals and Derivatives: Theory and Applications
(
CRC
,
1993
).
6.
E.
Bonyah
, “
Chaos in a 5-D hyperchaotic system with four wings in the light of non-local and non-singular fractional derivatives
,”
Chaos Solitons Fractals
116
,
316
331
(
2018
).
7.
E.
Bonyah
,
J. F.
Gomez-Aguilar
, and
A.
Adu
, “
Stability analysis and optimal control of a fractional human African trypanosomiasis model
,”
Chaos Solitons Fractals
117
,
150
160
(
2018
).
You do not currently have access to this content.